Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 508, NWS Louisville, KY

August 16, 2012Clark County, Floyd County, Harrison County, Indiana; Bullitt County, Jefferson County, Oldham County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 16, 2012, 8:20 PM EDT for Clark County, Floyd County, Harrison County, Indiana; Bullitt County, Jefferson County, Oldham County, Kentucky. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2012, 8:20 PM EDT (00:20 UTC)
Expired
Aug 16, 2012, 9:05 PM EDT
In force
45 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Clark County, IN, Floyd County, IN, Harrison County, IN, Bullitt County, KY, Jefferson County, KY, Oldham County, KY

What was reported inside it

TimeReportWhereRemark
Aug 16, 8:40 PM EDTTSTM WND DMGShively, KYLARGE TREE BLOCKING LEES LANE AND WIDESPREAD DOWNED TREE BRANCHES.
Aug 16, 9:00 PM EDTTSTM WND DMGGoshen, KYTREES DOWN IN THE PROSPECT AND GOSHEN AREAS
Aug 16, 9:14 PM EDTTSTM WND DMGGoshen, KYTREES DOWN IN THE PROSPECT AND GOSHEN AREAS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 4:27 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1860 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WUUS53 KLMK 170020
SVRLMK
INC019-043-061-KYC029-111-185-170105-
/O.NEW.KLMK.SV.W.0508.120817T0020Z-120817T0105Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
820 PM EDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 905 PM EDT

* AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM HENRYVILLE TO EDWARDSVILLE TO GLIDAS...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  PLEASURE RIDGE PARK...
  MEMPHIS AND SPEED...
  OTISCO AND MARYSVILLE...
  NEW MARKET AND WATSON...
  VESTA AND NEW WASHINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3849 8531 3846 8535 3836 8528 3830 8534
      3830 8546 3826 8541 3810 8543 3785 8562
      3790 8583 3801 8595 3796 8605 3801 8608
      3806 8627 3807 8628 3811 8628 3828 8603
      3850 8595 3850 8589 3861 8579 3861 8567
TIME...MOT...LOC 0020Z 288DEG 33KT 3854 8580 3825 8590
          3807 8615
WIND...HAIL 60MPH <.50IN

$$

RAS/LG
1 follow-up statement
475 
WWUS53 KLMK 170057
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM EDT THU AUG 16 2012

INC043-061-170107-
/O.CAN.KLMK.SV.W.0508.000000T0000Z-120817T0105Z/
HARRISON IN-FLOYD IN-
857 PM EDT THU AUG 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR FLOYD AND SOUTHERN HARRISON
COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORMS HAVE MOVED ACROSS THE RIVER INTO KENTUCKY.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3849 8532 3846 8535 3836 8528 3830 8534
      3830 8546 3826 8541 3811 8543 3809 8547
      3785 8562 3790 8583 3799 8590 3801 8595
      3809 8590 3818 8590 3828 8582 3829 8579
      3835 8576 3852 8582 3861 8579 3861 8566
TIME...MOT...LOC 0057Z 288DEG 33KT 3843 8539 3814 8549
          3797 8574

$$

INC019-KYC029-111-185-170105-
/O.CON.KLMK.SV.W.0508.000000T0000Z-120817T0105Z/
CLARK IN-JEFFERSON KY-OLDHAM KY-BULLITT KY-
857 PM EDT THU AUG 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 905 PM EDT
FOR BULLITT...OLDHAM...JEFFERSON AND CLARK COUNTIES...

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RUSSELL CORNER TO ROUTT TO BEECH GROVE...MOVING EAST
AT 40 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  LOUISVILLE...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  PLEASURE RIDGE PARK...
  CLERMONT AND HOBBS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3849 8532 3846 8535 3836 8528 3830 8534
      3830 8546 3826 8541 3811 8543 3809 8547
      3785 8562 3790 8583 3799 8590 3801 8595
      3809 8590 3818 8590 3828 8582 3829 8579
      3835 8576 3852 8582 3861 8579 3861 8566
TIME...MOT...LOC 0057Z 288DEG 33KT 3843 8539 3814 8549
          3797 8574
WIND...HAIL 60MPH <.50IN

$$

RAS/LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 8:02 PM EDT, 18 minutes earlier.

Area forecast discussion, Aug 16, 8:02 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
802 PM EDT THU AUG 16 2012

...Updated Aviation Discussion...
.Forecast Update...
Issued at 503 PM EDT Thu Aug 16 2012

Updated the forecast to include Severe T-storm Watch 583 for
southern Indiana and some counties in west central Kentucky.
Numerous t-storms have developed over portions of central Indiana,
Illinois, and Missouri along and ahead of a cold front.  A sfc low
pressure along the front was located near St. Louis as of 20Z.
These features and convection are expected to move eastward this
evening with strong to severe storms expected over southern Indiana
and portions of west central Kentucky this evening.  General model
consensus is that storms over our region will be fueled mainly by
heating and instability that has built up during the day.  The best
dynamic forcing with this system should remain to our north.  Thus,
storm strength should decrease after sunset and especially after
midnight tonight as storms enter central Kentucky.  Until then,
storms entering northern and western portions of our area will pose
mainly a damaging wind threat.  Hail...cloud-to-ground
lightning...and localized heavy rainfall will be secondary threats.

&&

.Short Term (Tonight through Friday night)...
Issued at 310 PM EDT Thu Aug 16 2012

Convection has fired up along and ahead of the vigorous cold front
currently draped from the Great Lakes region southwestward into
Missouri. Radar imagery depicted some pop-up showers and
thunderstorms attempting to develop north and west of the forecast
area border but as they approach southern Indiana and Kentucky,
storms have been disintegrating. SPC's Mesoscale Analysis page shows
a cap still in place along the Ohio River and the tongue of moisture
assisting in storm development is just now slowly advecting into the
area west of I-65. Therefore, timing for convection impacting
southern Indiana and north-central Kentucky looks on track similar
to previous forecasts. A narrow window of opportunity exists this
evening for storms to become strong and possibly severe but once the
sun sets and we lose daytime heating, the intensity dial on storms
will be turned back down. Additionally, as the current convection
continues to traverse southward, it is moving farther away from good
upper-level support. Showers with embedded thunder associated with
the fropa will continue to trek across central Kentucky in the
overnight hours. On Friday, another narrow window exists for showers
to redevelop into thunderstorms across the southeastern portions of
the forecast area in the afternoon hours. By tomorrow evening, the
precip should be moving out of central Kentucky completely, leaving
partly cloudy skies and cooler temperatures behind across the Ohio
Valley.

As already alluded to, temperatures will be noticeably cooler
tomorrow. Morning lows on Friday will start out in the 60s but
should only reach the upper 70s to low 80s by the peak of the day.
Once clouds clear out and radiational cooling takes over, overnight
lows Friday into Saturday morning will bottom out in the upper 50s
to lower 60s with much drier air in place.

.Long Term (Saturday through Thursday)...
Issued at 300 PM EDT Thu Aug 16 2012

Look for a mean upper ridge over the Intermountain West, with a
broad trofiness from the Rockies to the East Coast throughout the
long-term forecast period. The most fall-like conditions will occur
this weekend as the closed upper low over Hudson Bay slowly lifts
out, and before the Canadian air mass at the surface has a chance to
modify. Look for dry conditions this weekend, as diurnal showers
under the cold pool aloft should remain to our north, while the
front and its associated moisture remain suppressed to the south.

NAM continues to run several degrees warmer than the GFS, especially
with max temps over the weekend. Believe that the shallow cool air
mass behind the front is handled better by the GFS in this case, so
the forecast is maybe a degree or two warmer than GFS MOS.

Pattern aloft will gradually flatten out early next week, with
continued dry conditions and temperatures gradually recovering to
near normal. Could see an upper-level disturbance sweep through the
Ohio Valley on Wednesday, but this system will be too
moisture-starved to trigger any precip.

&&

.Aviation (00Z TAF issuance)...
Issued at 755 PM EDT Thu Aug 16 2012

Most immediate TAF concern will be a line of storms pushing SSE
through the area this evening.  SDF is the most immediate threat
with a line of strong to potentially severe storms scheduled to hit
SDF between 815 and 845 pm EDT.  BWG will be a bit later between
1Z-4Z.  Not sure if the strong to severe storms will hold together
by the time they reach LEX, but timing should be between 2Z-6Z into
the LEX area.  After the initial strong to severe storms go through,
light to moderate rains with a rumble of thunder will dominate for
the rest of the overnight hours.  The wind shift with the fropa will
be more towards sunrise with winds gradually shifting to the NW
later in the day tomorrow.  Stay tuned for TAF amendments as storms
approach the TAF sites.  MVFR conditions and very gusty winds will
be possible in any storms.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........AMS
Short Term.......LG
Long Term........RAS
Aviation.........AMS
Hazardous weather outlook, Aug 16, 4:52 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 PM EDT THU AUG 16 2012

KYZ027>043-045>049-053>057-061>067-070>078-081-082-180000-
GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
452 PM EDT THU AUG 16 2012 /352 PM CDT THU AUG 16 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO
CENTRAL KENTUCKY LATE THIS EVENING AND CONTINUE THROUGH THE
OVERNIGHT HOURS. A FEW STORMS ACROSS NORTH CENTRAL AND WEST
CENTRAL KENTUCKY MAY BE STRONG WITH A RISK OF SMALL HAIL AND
LOCALIZED STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS AREAS ALONG
AND SOUTHEAST OF THE BLUEGRASS PARKWAY ON FRIDAY. CLOUD TO GROUND
LIGHTNING MAY ACCOMPANY ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT STRONG WIND GUSTS...DAMAGING
WINDS...AND HAIL TO THE NATIONAL WEATHER SERVICE EITHER THROUGH
THE SPOTTER HOTLINE...FACEBOOK...TWITTER...OR E-SPOTTER.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

INZ076>079-083-084-089>092-KYZ023>026-180000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM
452 PM EDT THU AUG 16 2012 /352 PM CDT THU AUG 16 2012/

...SEVERE THUNDERSTORM WATCH 583 IN EFFECT UNTIL MIDNIGHT EDT /11 PM
CDT/ TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE INTO
SOUTHERN INDIANA AND PORTIONS OF NORTH CENTRAL KENTUCKY PRIMARILY
WEST OF INTERSTATE 65 THIS EVENING. SOME OF THESE STORMS COULD BE
STRONG TO SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT.
SECONDARY THREATS WILL BE HAIL...CLOUD-TO-GROUND LIGHTNING...AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS AREAS ALONG
AND SOUTHEAST OF THE BLUEGRASS PARKWAY ON FRIDAY. CLOUD TO GROUND
LIGHTNING MAY ACCOMPANY ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT STRONG WIND GUSTS...DAMAGING
WINDS...AND HAIL TO THE NATIONAL WEATHER SERVICE EITHER THROUGH
THE SPOTTER HOTLINE...FACEBOOK...TWITTER...OR E-SPOTTER.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

JSD/LG/AMS

In the hours before

Local storm report, Aug 16, 7:20 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     2 NNW ORLEANS           38.69N  86.47W
08/16/2012                   ORANGE             IN   TRAINED SPOTTER

            SPOTTER ESTIMATED 50-60 MPH WIND GUSTS AND REPORTED
            SEVERAL 1.5 - 2 INCH LIMBS DOWN ON ROADS. HEAVY RAIN AND
            CLOUD-TO-GROUND LIGHTNING AS WELL.

&&

EVENT NUMBER LMK1201039

EBW
Local storm report, Aug 16, 7:31 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
731 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     HAYSVILLE               38.48N  86.92W
08/16/2012                   DUBOIS             IN   EMERGENCY MNGR

            TREE REPORTED DOWN ACROSS HWY. 231 NEAR HAYESVILLE.

&&

EVENT NUMBER LMK1201040

EBW
Local storm report, Aug 16, 7:33 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
733 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             IRELAND                 38.42N  87.00W
08/16/2012  E0.50 INCH       DUBOIS             IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1201041

RL
Local storm report, Aug 16, 7:37 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
737 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     DUBOIS                  38.45N  86.80W
08/16/2012                   DUBOIS             IN   EMERGENCY MNGR

            TREES REPORTED DOWN IN TOWN OF DUBOIS. FIRE DEPARTMENT
            ESTIMATES 50 MPH WINDS.

&&

EVENT NUMBER LMK1201042

EBW
Local storm report, Aug 16, 7:51 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
751 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND GST     MILLTOWN                38.34N  86.27W
08/16/2012  E60 MPH          CRAWFORD           IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1201043

RL
Special weather statement, Aug 16, 8:03 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 PM EDT THU AUG 16 2012

INC025-KYC027-029-091-093-111-163-170035-
CRAWFORD IN-JEFFERSON KY-MEADE KY-BRECKINRIDGE KY-BULLITT KY-HANCOCK
KY-HARDIN KY-
803 PM EDT THU AUG 16 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...AND 50 MPH
WINDS...

AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
CORYDON TO TELL CITY...AND MOVING EAST AT 95 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG GUSTY WINDS IN
EXCESS OF 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  PLEASURE RIDGE PARK...
  VANZANT AND TAR FORK...
  LOUISVILLE INTERNATIONAL AIRPORT AND KIRK...
  WOODROW AND MOOK...
  WHITFIELD AND ROUTT...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 137.

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8.

THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 1 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3800 8681 3784 8663 3793 8650 3814 8646
      3820 8631 3806 8627 3796 8604 3803 8592
      3827 8583 3829 8568 3838 8564 3826 8541
      3799 8549 3783 8564 3784 8578 3756 8635
      3762 8650 3756 8660 3790 8699 3791 8699
TIME...MOT...LOC 0003Z 279DEG 81KT 3818 8610 3794 8673

RAS/LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:24 PM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Perry31 min
Aug 16, 8:38 PM EDTSpecial Weather StatementLMKJefferson42 min
Aug 16, 8:03 PM EDTSpecial Weather StatementLMKBreckinridge, Bullitt, Hancock, Jefferson, Meade32 min
Aug 16, 8:51 PM EDTSpecial Weather StatementLMKBreckinridge, Hardin, Ohio44 min
Aug 16, 9:08 PM EDTSpecial Weather StatementLMKBullitt, Jefferson, Oldham22 min
Aug 16, 9:12 PM EDTSpecial Weather StatementLMKNelson18 min
Aug 16, 9:18 PM EDTSpecial Weather StatementLMKButler, Grayson, Hardin, Larue42 min
Aug 16, 9:36 PM EDTSpecial Weather StatementLMKButler, Logan, Warren29 min
Aug 16, 9:38 PM EDTSpecial Weather StatementLMKFranklin, Henry, Shelby, Woodford42 min
Aug 16, 9:48 PM EDTSpecial Weather StatementLMKAnderson, Marion, Mercer, Nelson, Spencer, Washington22 min
Aug 16, 9:53 PM EDTSpecial Weather StatementLMKEdmonson, Grayson, Green, Hart, Larue, Taylor27 min
Aug 16, 10:07 PM EDTSpecial Weather StatementLMKAllen, Logan, Simpson, Warren43 min
Aug 16, 10:21 PM EDTSpecial Weather StatementLMKBoyle, Fayette, Garrard, Jessamine, Lincoln, Marion and 1 more44 min
Aug 16, 10:23 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Logan, Monroe, Simpson and 1 more32 min
Aug 16, 10:28 PM EDTSpecial Weather StatementLMKAdair, Casey, Green, Metcalfe, Taylor42 min
Aug 16, 10:45 PM EDTAreal Flood AdvisoryLMKWarren85 min
Aug 16, 11:03 PM EDTSpecial Weather StatementLMKAllen, Barren32 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.